Flood, Waushara
- When
- June 11, 5:00 AM CST to June 12, 5:00 AM CST
- Where
- Waushara forecast zone
- Crop damage
- $20 million
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.113, -89.243 (the zone’s center; the record gives no point)
Three to four inches of rain fell over Waushara county and the southern half of Winnebago county during the morning hours of the 11th. Many rivers in that part of the state were already swollen after weeks of much above normal rainfall.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Three to four inches of rain fell over Waushara county and the southern half of Winnebago county during the morning hours of the 11th. Many rivers in that part of the state were already swollen after weeks of much above normal rainfall. The torrential rainfall flooded streets and highways, including U.S. Highway 41 (the major highway through Winnebago co.). A bridge on the west side of Oshkosh (Winnebago co.) sustained damage, from the high waters of Sawyer Creek, and had to be closed until it could be inspected. Highways reopened to traffic by the afternoon of the 12th. Flooding of streets and numerous homes and businesses caused the closure of downtown Wautoma (Waushara co.). The eastern part of Waushara county experienced significant crop damage.Flooded basements were commonplace. Overburdened sewer systems caused raw sewage to backup into homes, mainly in Oshkosh. In some cases water and/or sewage was more than 5 feet deep. Many residences sustained damage, including foundation damage and collapsed basements, due to water and sewage flooding basements. Two homes were destroyed, 207 had major damage and 445 had minor damage.A middle school in Oshkosh was set up as an emergency shelter for residents whose gas or power had been disconnected for safety reasons.The overnight crew at a major home improvement retailer in Grand Chute (Outagamie co.) let customers, desperate to dry out their basements, into the store at 4 AM on the 11th to purchase pumps after the customers began beating on the doors of the store. One hardware store in Oshkosh had hundreds of calls in the morning requesting pumps. The store went through 3 truckloads of pumps and assorted fittings and hoses that were shipped from stores in other parts of the area that didn't experience flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT FRI JUN 11 2004 .SHORT TERM...LOW LEVEL MOISTURE AND WARM ADVECTION STRONGER EARLY TODAY THAN FORECAST LAST NIGHT. HEAVY RAINS FELL IN THE SOUTHERN PORTION OF THE FORECAST AREA. REAR ENTRANCE REGION OF JET TO OUR NORTHEAST ALSO CONTRIBUTING TO LIFT. FORCING EASES OUT OF THE AREA BY NOON...WITH JUST A CHANCE OF SCATTERED SHOWERS THIS AFTERNOON. CLOUD COVER WILL ONCE AGAIN DETERMINE HOW HIGH TEMPERATURES GET. WITH MOISTURE BEING ADVECTED OVER THE BONDARY TO OUR SOUTH...THINK SKIES WILL BE CLOUDY WITH A FEW BREAKS IN THE NORTH. WARM FRONT LIFTS NORTH TONIGHT WITH SHOWERS AND THUNDERSTORMS A GOOD BET. WILL MENTION HEAVY RAINS IN FORECAST DUE TO WET GROUND AND MANY RIVERS AND STREAMS WAY ABOVE NORMAL FOR THIS TIME OF YEAR. SHOWERS SHOULD EXIT EARLY SATURDAY AS THE WARM FRONT TRIES TO MOVE THROUGH THE AREA. IF IT DOES...HIGHS WILL REACH THE 80S IN MANY AREAS. IF NOT...IT WILL BE ANOTHER DAY IN THE 60S. THINK THE FRONT WILL MOVE THROUGH MOSTOF THE AREA SO WENT WITH HIGHS IN THE UPPER 70S TO LOW 80S EXCEPT ALONG THE LAKE MICHIGAN SHORE. DEWPOINTS SHOULD ALSO BE QUITE HIGH FOR THIS PART OF THE COUNTRY. .LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. ACTIVE PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK...BEFORE UPPER PATTERN SHIFTS AS UPPER TROUGH DIGS ACROSS THE EASTERN UNITED STATES. FOR SATURDAY NIGHT...WILL ADD A CHANCE OF SHOWERS AND THUNDERSTORMS TOWARDS SUNRISE SUNDAY MORNING AS THE MODELS ARE SHOWING A SHORTWAVE APPROACHING THE AREA FROM THE SOUTHWEST ALONG WITH CONVECTION FROM THE PREVIOUS NIGHT. WILL UP POPS TO 50 PERCENT FOR SUNDAY AS SHORTWAVE MOVES ACROSS THE FORECAST AREA. SOME DEBATE ON TIMING OF THIS SHORTWAVE AND THE ASSOCIATED WEATHER WITH IT...BUT WE DO SEE SOME SUNSHINE SUNDAY AFTERNOON...THUNDERSTORMS MAY BECOME QUIET ACTIVE AS CAPES RISE TO 1000 TO 2000 J/KG AND LIS DROP TO LESS THAN 0 C. WILL CONTINUE THE CHANCES OVER EAST CENTRAL WISCONSIN EARLY SUNDAY EVENING AS SYSTEM FINALLY PUSHES EAST OF THE AREA BY MIDNIGHT. DRY SPELL WILL BE BRIEF HOWEVER...AS THE NEXT SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL WISCONSIN LATE MONDAY AFTERNOON... AND OVER THE ENTIRE REGION MONDAY NIGHT. WITH UPPER TROUGH REMAINING OVER THE AREA...KEPT CHANCE WORDING FOR PRECIPITATION IN ON TUESDAY. HIGH PRESSURE BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY... ALTHOUGH UPPER AIR DISTURBANCES WOULD BRING PERIODIC CLOUD COVER TO THE REGION. WOULD NOT BE SURPRISED IF THESE SYSTEMS BROUGHT LIGHT AMOUNTS OF PRECIPITATION THESE TWO DAYS...BUT CHANCES ARE SO SMALL THAT WILL NOT MENTION AT THIS TIME. WILL TREND HIGHER FOR LOWS DUE TO CLOUD COVER...RAIN AND INCREASED DEWPOINTS MONDAY NIGHT. OTHERWISE...WILL GO PRETTY CLOSE TO PREVIOUS FORECAST/MEX GUIDANCE NUMBERS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT THU JUN 10 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT THU JUN 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED DURING THIS PERIOD...WITH SHOWERS AND THUNDERSTORMS EVERY COUPLE OF DAYS. THERE IS A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS FRIDAY NIGHT OR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411093, 5411092.